Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach pain
Nov 1, 2006

My boyfriend has been HIV positive for 7 years, for the last year and a half he's been taking Truvada + Viramune and I believe he was taking a drug combination with combivir prior to this. In the last few months he has developed severe stomach pain, mainly on the left top part of his stomach but sometimes he says that it is all over. The pain sometimes is constant and it gets worse before it gets better. He's had various tests but they haven't been able to find anything, his Doctor prescribed Omeprazole 20 mg and he's been taking this for at least 3 months now but the symptoms still there. Could this be a side effect to his medicine? or perhaps something more serious?

Thank you for your help.

Ernesto from London UK

Response from Dr. Conway

It is unclear what is causing this. Of the medications, the zidovudine component of the Combivir could be causing this side effect. At times, it is quite reasonable to try something like Omeprazole to see if it will lead to a resolution of the symptoms. Another thing to consider is a blood test for Helicobacter, the bacteria that causes ulcers. If the test is positive, a specific treatment (of 2 week duration) can be given that will almost always be effective. Beyond this, other tests (such as a gastroscopy) may need to be done to determine a specific diagnosis.



Previous
toxoplasmosis
Next
my cholesterol has sky-rocketed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement